MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA; DIMENSION® VISTA ECREA ENZYMATIC CREATININE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA; DIMENSION® VISTA ECREA ENZYMATIC CREATININE FLEX® REAGENT CARTRIDGE
Model Number 10700444
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens investigated the impact of etamsylate (also known as ethamsylate, or dicynone®), which is reported to be an interferent in enzymatic creatinine assays.Based on the testing, etamsylate interferes with the dimension vista enzymatic creatinine (ecrea) assay, causing a >10% negative bias, at concentrations less than or equal to 6 mg/dl.Etamsylate is a sulfonic acid drug used as an antihemorrhagic agent.Etamsylate is a hemostatic drug only used outside of the united states.In some countries it is approved only for veterinary use.Etamsylate is currently not available for use in the united states.
 
Event or Problem Description
Siemens investigated the impact of the etamsylate drug on the dimension vista enzymatic creatinine (ecrea) assay.Siemens processed samples at varying concentrations (1.50 mg/dl, 3.00 mg/dl, 4.50 mg/dl, and 6.00 mg/dl) of etamsylate for ecrea, and compared these results with a sample with no etamsylate.Siemens observed that the bias was greatest for the sample with the etamsylate concentration of 6.00 mg/dl.There are no known reports of patient intervention, or adverse health consequences due to the negative bias observed in ecrea results.Etamsylate (dicynone) is not listed as an interfering substance in the dimension enzymatic creatinine (ecrea) instructions for use (ifu).
 
Additional Manufacturer Narrative
Initial mdr 2517506-2020-00293 was filed 30-sep-2020.Additional information (27-oct-2020) siemens investigation is complete.Siemens will be updating the instructions for use (ifu) for dimension vista enzymatic creatinine (ecrea) to include etamsylate as an interferent.Customers in countries outside the us (where the drug etamsylate may be prescribed) were notified of the interference issue and of siemens' plan to update the ifu.Etamsylate is a hemostatic drug only used outside of the united states.In some countries, it is approved only for veterinary use.Etamsylate is currently not available for use in the united states.

Brand Name
DIMENSION VISTA
Common Device Name
DIMENSION® VISTA ECREA ENZYMATIC CREATININE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key10609440
Report Number2517506-2020-00293
Device Sequence Number16755587
Product Code JFY
UDI-Device Identifier00842768036262
UDI-Public00842768036262
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K090330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number10700444
Device Catalogue NumberK1270A SMN 10700444
Device Lot NumberALL LOTS
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1